Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 22, NWS Lubbock, TX

April 16, 201124 counties in Texas

NWS Lubbock, TX issued this red flag warning at Apr 16, 2011, 12:53 PM CDT for 24 counties in Texas. It took effect at Apr 16, 2011, 12:59 PM CDT. It was in force for 8 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 16, 2011, 12:53 PM CDT (17:53 UTC)
In effect from
Apr 16, 2011, 12:59 PM CDT
Expired
Apr 16, 2011, 9:00 PM CDT
In force
8 hr
Issued by
NWS Lubbock, TX
All 24 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 17:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 16, 3:50 PM CDTWILDFIRE 4004 Nnw Matador, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 5.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2011-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2011-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2620 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
340 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

010 
WWUS84 KLUB 161753 AAA
RFWLUB

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
1253 PM CDT SAT APR 16 2011

...PROLONGED ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS WILL
CONTINUE INTO THE MIDDLE OF NEXT WEEK...

TXZ021>044-170200-
/O.NEW.KLUB.FW.W.0022.110416T1753Z-110417T0200Z/
/O.NEW.KLUB.FW.A.0025.110419T1700Z-110420T0200Z/
/O.CON.KLUB.FW.A.0024.110418T1700Z-110419T0200Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1253 PM CDT SAT APR 16 2011

...A RED FLAG WARNING IS NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR ALL OF THE SOUTH PLAINS...EXTREME SOUTHERN PANHANDLE AND ROLLING
PLAINS FOR WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITIES OF 15
PERCENT OR LESS AND A VERY HIGH TO EXTREME FIRE DANGER...

...A FIRE WEATHER WATCH IS ALSO IN EFFECT BOTH MONDAY AND TUESDAY
FOR ALL OF THE REGION...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. A FIRE
WEATHER WATCH IS ALSO IN EFFECT FOR BOTH MONDAY AND TUESDAY.

BREEZY AND VERY DRY SOUTHERLY WINDS WILL CONTINUE TO OVERSPREAD
THE REGION TODAY PROMOTING CRITICAL FIRE WEATHER CONDITIONS
AREAWIDE. MINIMUM RELATIVE HUMIDITIES AROUND 10 PERCENT COMBINED
WITH 20 FOOT WINDS OF 20 TO 25 MPH WILL LEAD TO THE RAPID SPREAD
OF FIRES. CONDITIONS WILL IMPROVE AROUND SUNSET AS WINDS DIMINISH.

ALSO...A MORE SIGNIFICANT THREAT OF CRITICAL FIRE WEATHER IS
POSSIBLE MONDAY AND TUESDAY AS WINDS INCREASE IN ADVANCE OF AN
UPPER STORM SYSTEM PASSING THROUGH THE WESTERN UNITED STATES. THIS
WILL RAISE THE RISK FOR SIGNIFICANT WILDFIRES WHILE FURTHER
AGGRAVATING RECENT FIRES IN THE REGION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
2 follow-up statements
935 
WWUS84 KLUB 161800 CCA
RFWLUB

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE LUBBOCK TX
1259 PM CDT SAT APR 16 2011

...PROLONGED ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS WILL
CONTINUE INTO THE MIDDLE OF NEXT WEEK...

TXZ021>044-170215-
/O.COR.KLUB.FW.W.0022.110416T1759Z-110417T0200Z/
/O.COR.KLUB.FW.A.0025.110419T1700Z-110420T0200Z/
/O.COR.KLUB.FW.A.0024.110418T1700Z-110419T0200Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1259 PM CDT SAT APR 16 2011

...A RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR ALL OF THE SOUTH PLAINS...EXTREME SOUTHERN PANHANDLE AND ROLLING
PLAINS FOR WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITIES OF 15
PERCENT OR LESS AND A VERY HIGH TO EXTREME FIRE DANGER...

...A FIRE WEATHER WATCH IS ALSO IN EFFECT BOTH MONDAY AND TUESDAY
FOR ALL OF THE REGION...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. A FIRE
WEATHER WATCH IS ALSO IN EFFECT FOR BOTH MONDAY AND TUESDAY.

BREEZY AND VERY DRY SOUTHERLY WINDS WILL CONTINUE TO OVERSPREAD
THE REGION TODAY PROMOTING CRITICAL FIRE WEATHER CONDITIONS
AREAWIDE. MINIMUM RELATIVE HUMIDITIES AROUND 10 PERCENT COMBINED
WITH 20 FOOT WINDS OF 20 TO 25 MPH WILL LEAD TO THE RAPID SPREAD
OF FIRES. CONDITIONS WILL IMPROVE AROUND SUNSET AS WINDS DIMINISH.

ALSO...A MORE SIGNIFICANT THREAT OF CRITICAL FIRE WEATHER IS
POSSIBLE MONDAY AND TUESDAY AS WINDS INCREASE IN ADVANCE OF AN
UPPER STORM SYSTEM PASSING THROUGH THE WESTERN UNITED STATES. THIS
WILL RAISE THE RISK FOR SIGNIFICANT WILDFIRES WHILE FURTHER
AGGRAVATING RECENT FIRES IN THE REGION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
404 
WWUS84 KLUB 170218
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
918 PM CDT SAT APR 16 2011

...PROLONGED ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS WILL
CONTINUE INTO THE MIDDLE OF NEXT WEEK...

TXZ021>044-171200-
/O.EXP.KLUB.FW.W.0022.000000T0000Z-110417T0200Z/
/O.CON.KLUB.FW.A.0024.110418T1700Z-110419T0200Z/
/O.CON.KLUB.FW.A.0025.110419T1700Z-110420T0200Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
918 PM CDT SAT APR 16 2011

...FIRE WEATHER WATCHES REMAIN IN EFFECT FOR BOTH MONDAY AND
TUESDAY AFTERNOONS AND EVENINGS FOR ALL OF THE SOUTH
PLAINS...EXTREME SOUTHERN PANHANDLE AND ROLLING PLAINS FOR WINDS
OF 20 MPH OR GREATER AT THE 20 FOOT LEVEL...RELATIVE HUMIDITIES OF
15 PERCENT OR LESS AND A VERY HIGH TO EXTREME FIRE DANGER...
...RED FLAG WARNING HAS EXPIRED FOR TONIGHT...

THE RED FLAG WARNING HAS EXPIRED FOR TONIGHT. A FIRE WEATHER
WATCH REMAINS IN EFFECT BOTH MONDAY AND TUESDAY AFTERNOONS AND
EVENINGS.

WINDS HAVE DECREASED THIS EVENING AND CRITICAL FIRE WEATHER
CONDITIONS HAVE COME TO AN END FOR TONIGHT. HOWEVER..A MORE
SIGNIFICANT THREAT OF CRITICAL FIRE WEATHER IS POSSIBLE MONDAY AND
TUESDAY AS WINDS INCREASE IN ADVANCE OF AN UPPER STORM SYSTEM
PASSING THROUGH THE WESTERN UNITED STATES. THIS WILL RAISE THE
RISK FOR SIGNIFICANT WILDFIRES WHILE FURTHER EXACERBATING ANY
ONGOING WILDFIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Apr 16, 12:31 PM CDT, 22 minutes earlier.

Area forecast discussion, Apr 16, 12:31 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1231 PM CDT SAT APR 16 2011

.AVIATION...
SURFACE HIGH IN CENTRAL TX WILL KEEP SOUTHERLY WINDS INTACT AT THE
TERMINALS THROUGH SUNDAY AFTERNOON. CONCERN EXISTS THAT VISBYS MAY
ONCE AGAIN BE REDUCED FROM SMOKE AT LBB EARLY SUN MORNING AS THE
NIGHTTIME INVERSION REACHES ITS PEAK...BUT MUCH OF THIS THREAT IS
CONTINGENT ON THE EVOLUTION OF FIRES CURRENTLY WELL SOUTH OF
LUBBOCK. THIS SCENARIO WILL BE REVISITED IN LATER TAFS.

&&

.PREV DISCUSSION... /ISSUED 959 AM CDT SAT APR 16 2011/

UPDATE...
OPTED TO INCLUDE MENTION OF SOME SMOKE ACROSS THE EASTERN HALF OF
THE CWA TODAY GIVEN FAVORABLE TRAJECTORIES FROM FIRES NORTH OF SAN
ANGELO AND NORTHEAST OF SNYDER. EARLIER VISIBILITIES OF 3 TO 5
MILES ARE IMPROVING AS LOW-LEVEL MIXING DEEPENS...HOWEVER AREAS
ESPECIALLY OFF THE CAPROCK SHOULD MAINTAIN A GREATER PRESENCE OF
SMOKE AS SELY WINDS VEER DUE SOUTH BY MIDDAY. RECENT POINT
DISPERSION FORECAST FROM THE RUC SUPPORTS THIS IDEA WELL. NO OTHER
UPDATES AT THIS TIME.

PREV DISCUSSION... /ISSUED 427 AM CDT SAT APR 16 2011/

SHORT TERM...
A SURFACE RIDGE POSITIONED OVER THE AREA EARLY THIS MORNING WILL
SHIFT SOUTHEAST TODAY. UNFORTUNATELY...THIS WILL ACT TO QUICKLY
DEVELOP LEE SIDE TROUGHING THIS AFTERNOON AND BREEZY SOUTH TO
SOUTHWESTERLY WINDS. ADDITIONALLY...THE DRY SURFACE AIR IS NOT
PLANNING TO GO ANYWHERE. THERE WILL STILL BE SINGLE DIGIT DEW POINTS
ON THE CAPROCK THIS AFTERNOON. WITH TEMPERATURES CLOSER TO SEASONAL
AVERAGES TODAY...RELATIVE HUMIDITIES WILL DROP INTO THE SINGLE
DIGITS. ON SUNDAY MORNING...THE BOUNDARY LAYER WILL NOT COMPLETELY
DECOUPLE WITH A 40-50KT LOW LEVEL JET DEVELOPING. TEMPERATURES WILL
STILL DROP TO NEAR NORMAL VALUES. JDV

LONG TERM...
DRY...WARM...AND BREEZY/WINDY PATTERN WILL CONTINUE INTO THE MIDDLE
OF THE COMING WEEK AS A WESTERLY UPPER FLOW ALOFT PREVAILS. FEW
MAJOR CHANGES ALL-IN-ALL. SOME BACKING ALOFT WILL OCCUR MONDAY
WITH FALLING PRESSURES AS A VIGOROUS LOW MOVES EAST FROM THE
PACIFIC NORTHWEST...AND OVER THE NORTHERN PLAINS BY ABOUT
WEDNESDAY. THIS SYSTEM APPEARS TO HAVE TRENDED SLIGHTLY DEEPER
THOUGH MAIN ENERGY REMAINS WELL TO THE NORTH. STILL...HEIGHT
GRADIENT WILL TIGHTEN OVER THE SOUTHERN PLAINS WITH WINDS ALOFT
INCREASING AND OVERSPREADING THE AREA. OPPORTUNITY FOR LOW END
WINDY DAY MONDAY AND POSSIBLY SOLID WINDY DAY TUESDAY. ENERGY OFF
THE PACIFIC WILL AIM MORE TOWARDS THE SOUTHWEST LATER IN THE
WEEK...SO WE WILL BE WATCHING FUTURE MODEL TRENDS WITH GREAT
INTEREST FOR POSSIBLE STRONGER WIND EVENT AT THAT TIME. IN BETWEEN
WE ARE EXPECTING A MINOR COOL DOWN CLOSE TO NORMAL TEMPERATURES
PERHAPS. FRONT AND DRY-LINE MAY HAVE THE ABILITY TO CONVECT BUT
MOST LIKELY EAST OF OUR AREA. WE WILL RETAIN ONLY SUB-MENTIONABLE
SHOWER CHANCES LATE IN THE WEEK. RMCQUEEN

FIRE WEATHER...
ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED TODAY MOSTLY ON THE
CAPROCK. TEMPERATURES WILL WARM SLIGHTLY HIGHER THAN YESTERDAY
DROPPING AFTERNOON RELATIVE HUMIDITIES INTO THE SINGLE DIGITS. A
SURFACE HIGH PRESSURE SYSTEM THAT WAS RESPONSIBLE FOR LIGHT WINDS
THIS MORNING WILL MOVE EAST OF THE AREA. A SURFACE TROUGH WILL
REDEVELOP WEST OF THE AREA INCREASING WINDS DURING THE AFTERNOON TO
BETWEEN 15 AND 20 MPH AT THE 20 FOOT LEVEL. THE HIGHEST WINDS ARE
EXPECTED TO BE ON THE CAPROCK.

INCREASING WINDS FROM SUNDAY THROUGH TUESDAY ARE EXPECTED AS AN
UPPER TROUGH DEVELOPS OVER THE WESTERN U.S. AND A VIGOROUS LOW
PRESSURE CROSSES THE NORTHERN ROCKIES. SURFACE LOW PRESSURE TROUGH
WILL DEEPEN OVER THE SOUTHERN PLAINS IN RESPONSE. WINDS SUNDAY
STILL LOOK MOSTLY BELOW FIRE WEATHER CRITERIA BUT CLOSE. STRONGER
WINDS MONDAY TO LOW END RED FLAG CRITERIA WILL JUSTIFY A FIRE
WEATHER WATCH...AND TUESDAY LIKEWISE LOOKS ON TRACK FOR WATCH
CONSIDERATION BY LATER SHIFTS. RMCQUEEN

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        75  39  86  49  89 /   0   0   0   0   0
TULIA         73  43  86  52  91 /   0   0   0   0   0
PLAINVIEW     74  45  86  52  91 /   0   0   0   0   0
LEVELLAND     77  45  88  53  91 /   0   0   0   0   0
LUBBOCK       76  46  88  54  91 /   0   0   0   0   0
DENVER CITY   79  45  89  55  90 /   0   0   0   0   0
BROWNFIELD    78  46  89  54  91 /   0   0   0   0   0
CHILDRESS     75  44  89  55  95 /   0   0   0   0   0
SPUR          75  49  89  55  94 /   0   0   0   0   0
ASPERMONT     76  50  91  60  96 /   0   0   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR THE FOLLOWING ZONES: TXZ021>044.

&&

93/20/93
Hazardous weather outlook, Apr 16, 10:54 AM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1054 AM CDT SAT APR 16 2011

TXZ021>044-171600-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1054 AM CDT SAT APR 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

FIRE DANGER WILL CONTINUE TO BE ELEVATED TODAY...ESPECIALLY FOR
AREAS ON THE CAPROCK. GUSTY WINDS...LOW RELATIVE HUMIDITIES AND
VERY DRY VEGETATION MAY PROMOTE THE FLARE UP OF EXISTING FIRES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

FIRE WEATHER CONCERNS WILL INCREASE FROM SUNDAY THROUGH AT LEAST
TUESDAY WITH THE COMBINATION OF HIGHER TEMPERATURES...STRONGER
WINDS...VERY LOW RELATIVE HUMIDITY...AND DEEPENING DROUGHT. A FIRE
WEATHER WATCH IS IN EFFECT OVER THE REGION MONDAY.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 4:51 AM CDTFire Weather WatchLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more48 hr
Apr 16, 12:53 PM CDTFire Weather WatchLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more40 hr

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.